Alert archive / North Dakota / Wind Advisories in 2024
Wind Advisory 29, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Dec 8, 2024, 2:11 AM MST for 25 counties in North Dakota. It took effect at Dec 8, 2024, 10:00 AM MST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2024, 2:11 AM MST (09:11 UTC)
- In effect from
- Dec 8, 2024, 10:00 AM MST
- Expired
- Dec 9, 2024, 1:20 PM MST
- In force
- 27 hr
- Issued by
- NWS Bismarck, ND
All 25 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 50 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858 WWUS73 KBIS 080911 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 311 AM CST Sun Dec 8 2024 NDZ001-009-017>020-031>034-040>045-081715- /O.NEW.KBIS.WI.Y.0029.241208T1700Z-241209T1700Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Beach, New England, Elgin, Dickinson, Hazen, Marmarth, Mott, Selfridge, Hettinger, Williston, Center, Killdeer, Bowman, Solen, Beulah, Mandan, Carson, Watford City, Fort Yates, Halliday, Crosby, Medora, and New Leipzig 311 AM CST Sun Dec 8 2024 /211 AM MST Sun Dec 8 2024/ ...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 11 AM CST /10 AM MST/ MONDAY... * WHAT...West to northwest winds around 35 mph with gusts up to 55 mph expected. * WHERE...Much of western and parts of south central North Dakota. * WHEN...From 11 AM CST /10 AM MST/ this morning to 11 AM CST /10 AM MST/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
8 follow-up statements
073 WWUS73 KBIS 081252 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 652 AM CST Sun Dec 8 2024 NDZ001-009-017>020-031>034-040>045-082100- /O.CON.KBIS.WI.Y.0029.241208T1700Z-241209T1700Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Beach, New England, Elgin, Dickinson, Hazen, Marmarth, Mott, Selfridge, Hettinger, Williston, Center, Killdeer, Bowman, Solen, Beulah, Mandan, Carson, Watford City, Fort Yates, Halliday, Crosby, Medora, and New Leipzig 652 AM CST Sun Dec 8 2024 /552 AM MST Sun Dec 8 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 11 AM CST /10 AM MST/ MONDAY... * WHAT...West to northwest winds around 35 mph with gusts up to 55 mph expected. * WHERE...Much of western and parts of south central North Dakota. * WHEN...From 11 AM CST /10 AM MST/ this morning to 11 AM CST /10 AM MST/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
001 WWUS73 KBIS 081915 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 115 PM CST Sun Dec 8 2024 NDZ001-009-017>020-031>034-040>045-090315- /O.CON.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Elgin, Center, Carson, Medora, Mott, Killdeer, Selfridge, Williston, Watford City, Beach, Bowman, Halliday, Crosby, Marmarth, Fort Yates, Hazen, New Leipzig, Hettinger, Dickinson, New England, Solen, Mandan, and Beulah 115 PM CST Sun Dec 8 2024 /1215 PM MST Sun Dec 8 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ MONDAY... * WHAT...West to northwest winds around 35 mph with gusts up to 55 mph expected. * WHERE...Much of western and parts of south central North Dakota. * WHEN...Until 11 AM CST /10 AM MST/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Smith
979 WWUS73 KBIS 090003 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 603 PM CST Sun Dec 8 2024 NDZ001-009-017>020-031>034-040>045-090815- /O.CON.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Hazen, Mandan, Carson, Halliday, Bowman, Solen, Crosby, Mott, Dickinson, New Leipzig, Beach, Williston, Marmarth, Fort Yates, Hettinger, Selfridge, Center, Medora, New England, Beulah, Elgin, Killdeer, and Watford City 603 PM CST Sun Dec 8 2024 /503 PM MST Sun Dec 8 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ MONDAY... * WHAT...West to northwest winds around 35 mph with gusts up to 55 mph expected. * WHERE...Much of western and parts of south central North Dakota. * WHEN...Until 11 AM CST /10 AM MST/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Strong winds with falling snow could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
938 WWUS73 KBIS 090254 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 854 PM CST Sun Dec 8 2024 NDZ021>023-025-035>037-046>048-050-051-091100- /O.EXB.KBIS.WI.Y.0029.241209T0800Z-241210T0000Z/ McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons- Logan-La Moure-McIntosh-Dickey- Including the cities of Ashley, Fessenden, Edgeley, Underwood, Bismarck, Harvey, Mcclusky, Goodrich, Jamestown, Strasburg, Lamoure, Turtle Lake, Kulm, Napoleon, Carrington, Washburn, Tappen, Wilton, Wishek, Steele, Ellendale, Oakes, Garrison, Linton, and Gackle 854 PM CST Sun Dec 8 2024 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM CST MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central and southeast North Dakota. * WHEN...From 2 AM to 6 PM CST Monday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Strong winds with falling light snow may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ001-009-017>020-031>034-040>045-091100- /O.CON.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Hazen, Mandan, Carson, Halliday, Bowman, Solen, Crosby, Mott, Dickinson, New Leipzig, Beach, Williston, Marmarth, Fort Yates, Hettinger, Selfridge, Center, Medora, New England, Beulah, Elgin, Killdeer, and Watford City 854 PM CST Sun Dec 8 2024 /754 PM MST Sun Dec 8 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ MONDAY... * WHAT...West to northwest winds around 35 mph with gusts up to 55 mph expected. * WHERE...Much of western and parts of south central North Dakota. * WHEN...Until 11 AM CST /10 AM MST/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Strong winds with falling snow could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
772 WWUS73 KBIS 090815 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 215 AM CST Mon Dec 9 2024 NDZ001-009-017>020-031>034-040>045-091615- /O.CON.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Elgin, Center, Crosby, Hazen, Medora, Dickinson, Marmarth, Mandan, Selfridge, Bowman, New England, Beach, Halliday, Watford City, Beulah, Williston, Carson, Hettinger, Fort Yates, Solen, Killdeer, New Leipzig, and Mott 215 AM CST Mon Dec 9 2024 /115 AM MST Mon Dec 9 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS MORNING... * WHAT...Northwest winds around 35 mph with gusts up to 55 mph. * WHERE...Much of western and parts of south central North Dakota. * WHEN...Until 11 AM CST /10 AM MST/ this morning. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Strong winds with falling snow could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ021>023-025-035>037-046>048-050-051-091615- /O.CON.KBIS.WI.Y.0029.000000T0000Z-241210T0000Z/ McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons- Logan-La Moure-McIntosh-Dickey- Including the cities of Washburn, Edgeley, Goodrich, Napoleon, Bismarck, Ashley, Tappen, Garrison, Wilton, Mcclusky, Wishek, Carrington, Jamestown, Harvey, Oakes, Strasburg, Ellendale, Steele, Gackle, Lamoure, Kulm, Underwood, Linton, Turtle Lake, and Fessenden 215 AM CST Mon Dec 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds around 35 mph with gusts up to 55 mph. * WHERE...Portions of central and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Strong winds with falling snow could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
437 WWUS73 KBIS 091111 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 511 AM CST Mon Dec 9 2024 NDZ001-009-017-091215- /O.CAN.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/ Divide-Williams-McKenzie- Including the cities of Watford City, Williston, and Crosby 511 AM CST Mon Dec 9 2024 /411 AM MST Mon Dec 9 2024/ ...WIND ADVISORY IS CANCELLED... Northwest winds are expected to remain under 30 mph, and are no longer expected to gust to 45 mph. Therefore, the Wind Advisory has been cancelled for Divide, Williams, and McKenzie Counties. $$ NDZ018>020-031>034-040>045-091700- /O.CON.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/ Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Elgin, Center, Hazen, Medora, Dickinson, Marmarth, Mandan, Selfridge, Bowman, New England, Beach, Halliday, Beulah, Carson, Hettinger, Fort Yates, Solen, Killdeer, New Leipzig, and Mott 511 AM CST Mon Dec 9 2024 /411 AM MST Mon Dec 9 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS MORNING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph. * WHERE...Southwest and south central North Dakota. * WHEN...Until 11 AM CST /10 AM MST/ this morning. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Strong winds with falling snow could significantly reduce visibility at times early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ021>023-025-035>037-046>048-050-051-091915- /O.CON.KBIS.WI.Y.0029.000000T0000Z-241210T0000Z/ McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons- Logan-La Moure-McIntosh-Dickey- Including the cities of Washburn, Edgeley, Goodrich, Napoleon, Bismarck, Ashley, Tappen, Garrison, Wilton, Mcclusky, Wishek, Carrington, Jamestown, Harvey, Oakes, Strasburg, Ellendale, Steele, Gackle, Lamoure, Kulm, Underwood, Linton, Turtle Lake, and Fessenden 511 AM CST Mon Dec 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph. * WHERE...Portions of central and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Strong winds with falling snow could significantly reduce visibility at times early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
475 WWUS73 KBIS 091644 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1044 AM CST Mon Dec 9 2024 NDZ018>020-031>034-040>045-091745- /O.EXP.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/ Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Beach, Dickinson, Halliday, Fort Yates, Mandan, Medora, Center, Marmarth, New Leipzig, Hazen, Carson, Killdeer, Mott, New England, Bowman, Beulah, Elgin, Hettinger, Selfridge, and Solen 1044 AM CST Mon Dec 9 2024 /944 AM MST Mon Dec 9 2024/ ...WIND ADVISORY WILL EXPIRE AT 11 AM CST /10 AM MST/ THIS MORNING... Sustained winds and gusts are expected to remain below advisory criteria. The Wind Advisory will therefore be allowed to expire. $$ NDZ021>023-025-035>037-046>048-050-051-100000- /O.CON.KBIS.WI.Y.0029.000000T0000Z-241210T0000Z/ McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons- Logan-La Moure-McIntosh-Dickey- Including the cities of Strasburg, Garrison, Carrington, Ellendale, Napoleon, Ashley, Edgeley, Wishek, Underwood, Jamestown, Goodrich, Kulm, Mcclusky, Gackle, Harvey, Bismarck, Tappen, Washburn, Wilton, Lamoure, Turtle Lake, Oakes, Steele, Fessenden, and Linton 1044 AM CST Mon Dec 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph. * WHERE...Portions of central and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Savadel
212 WWUS73 KBIS 092020 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 220 PM CST Mon Dec 9 2024 NDZ021>023-025-035>037-046>048-050-051-092130- /O.CAN.KBIS.WI.Y.0029.000000T0000Z-241210T0000Z/ McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons- Logan-La Moure-McIntosh-Dickey- Including the cities of Strasburg, Garrison, Carrington, Ellendale, Napoleon, Ashley, Edgeley, Wishek, Underwood, Jamestown, Goodrich, Kulm, Mcclusky, Gackle, Harvey, Bismarck, Tappen, Washburn, Wilton, Lamoure, Turtle Lake, Oakes, Steele, Fessenden, and Linton 220 PM CST Mon Dec 9 2024 ...WIND ADVISORY IS CANCELLED... Winds have diminished to below advisory criteria. The Wind Advisory has therefore been cancelled. $$ Savadel
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 7, 11:35 PM MST, 2 hours 36 minutes earlier. Its key messages:
- Rain and light freezing rain are expected late tonight through mid Sunday morning, becoming mostly rain late Sunday morning.
- A Winter Weather Advisory for freezing rain is in effect for north central North Dakota through mid Sunday morning. A light glaze to one tenth of an inch of ice could accumulate.
- Light snow accumulations are likely Sunday night through Monday, with 1 to 2 inches west and up to one inch elsewhere.
- Windy conditions expected through Monday. As a result, near critical fire weather conditions are possible across the far southwest Sunday afternoon. Patchy blowing snow is also possible Sunday night through Monday.
- Much cooler temperatures with periodic chances for light snow continue through midweek next week.
Area forecast discussion, Dec 7, 11:35 PM MST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1235 AM CST Sun Dec 8 2024 .KEY MESSAGES... - Rain and light freezing rain are expected late tonight through mid Sunday morning, becoming mostly rain late Sunday morning. - A Winter Weather Advisory for freezing rain is in effect for north central North Dakota through mid Sunday morning. A light glaze to one tenth of an inch of ice could accumulate. - Light snow accumulations are likely Sunday night through Monday, with 1 to 2 inches west and up to one inch elsewhere. - Windy conditions expected through Monday. As a result, near critical fire weather conditions are possible across the far southwest Sunday afternoon. Patchy blowing snow is also possible Sunday night through Monday. - Much cooler temperatures with periodic chances for light snow continue through midweek next week. && .UPDATE... Issued at 1233 AM CST Sun Dec 8 2024 Based on current observations and trends, we have elected to remove Burke County from the Winter Weather Advisory. Not only has the chance of rain lowered, but there is higher confidence that surface temperatures there will remain above freezing through the night. This may end up being the same case for much of Renville and Ward Counties, but there is still enough of an icing risk in eastern parts of those counties to leave the advisory as is. The rest of the Winter Weather Advisory has been extended in time to 9 AM CST as temperatures are unlikely to rise above freezing prior to then. UPDATE Issued at 836 PM CST Sat Dec 7 2024 Some light radar echoes are starting to show up across the northwest as tonight's shortwave approaches. It is doubtful that any of these echoes are making their way to the ground yet but as the wave continues to encroach and ceilings lower, we should start to see some light rain in the next couple of hours. For this update, we did tweak precipitation chances a bit based on the latest observations and short term guidance trends. Otherwise, no major changes were needed. UPDATE Issued at 536 PM CST Sat Dec 7 2024 Not much has changed regarding our thinking for precipitation later tonight. Although, CAMs continue to come in a bit warmer. Still think there is a window for some light freezing rain but it only may last for an hour or two, mainly across the Turtle Mountains and vicinity. Will leave headlines as is for now. Otherwise, just blended in the latest observations to the going forecast and updated sky cover. && .DISCUSSION... Issued at 247 PM CST Sat Dec 7 2024 Mostly sunny skies this afternoon as northwest flow continues over the state. With a thermal ridge at 850mb, temperatures are well above normal in the 40s and 50s. With these temperatures and lower humidities, near critical fire weather is possible this afternoon in the far southwest, and possibly again on Sunday. Tonight flow aloft will change as a quick moving clipper system moves through. This will bring a slight chance (20%) for freezing rain, mainly in the far north. We reduced it to a slight chance because the model sounding trend is showing all warm air except the immediate surface. So rain could freeze on roads and sidewalks, but there seems to be a lot of warm air. We issued a Winter Weather Advisory for this reason from Midnight to 6am for the far north central and portions of central part of North Dakota. Else where will mostly be light rain. On the backside of the clipper, in a tighter pressure gradient, winds Sunday will be breezy, and again on Monday. Wrap around moisture could give us one to two inches of snow in the west and northwest Sunday night through Monday. There's about a 60 percent chance of 1 inch in the west and northwest. For two inches, this drops to about 25 percent. This combined with the winds could lead to patchy blowing snow during this time frame. This clipper wave is part of a larger trough that will keep North Dakota in northerly flow through the rest of the forecast. This means that much colder Arctic air will move in. High temperatures after Monday will be in the teens and 20s, with overnight lows in the single digits above and below zero. Little fast moving waves embedded in this northernly flow will create just enough lift for the overcast skies to produce some light snow. All accumulations look under an inch. Beyond the forecast timeframe a flattening ridge could move in, bringing temperatures back above freezing maybe. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1233 AM CST Sun Dec 8 2024 There are multiple aviation hazards across western and central North Dakota this forecast period. VFR conditions are expected for most areas through at least midday Sunday, aside from areas to the north and east of KMOT where low ceilings and light freezing rain are possible. Light rain with above freezing temperatures is otherwise possible throughout western and central North Dakota Sunday morning. Low level wind shear will impact western and south central North Dakota late tonight through Sunday morning, and also southeast North Dakota, including KJMS, during the late afternoon and early evening on Sunday. At the surface, westerly winds are forecast to become strong across western North Dakota on Sunday, with sustained speeds around 30 kts and gusts to 45 kts. Light snow is forecast to spread across the state from northwest to southeast late Sunday afternoon through Sunday night. The falling snow combined with strong northwesterly winds will reduce visibility to at least IFR levels at times. Ceilings are also expected to lower to MVFR levels. && .BIS WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM CST early this morning for NDZ003-011. Winter Weather Advisory until 9 AM CST this morning for NDZ004- 005-012-013-023-025. && UPDATE...Hollan DISCUSSION...Smith AVIATION...Hollan
Hazardous weather outlook, Dec 7, 7:42 PM MST, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 842 PM CST Sat Dec 7 2024 NDZ017>020-031>034-040>045-090245- McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- 842 PM CST Sat Dec 7 2024 /742 PM MST Sat Dec 7 2024/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong west to northwest winds are possible on Sunday and Monday. Light accumulating snow combined with strong northwest winds could bring some blowing snow Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-009-010-021-022-035>037-046>048-050-051-090245- Divide-Williams-Mountrail-McLean-Sheridan-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 842 PM CST Sat Dec 7 2024 This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Rest of Tonight Slight chance of light freezing rain is possible tonight into Sunday morning, which could lead to a light glaze of ice. .DAYS TWO THROUGH SEVEN...Sunday through Friday Slight chance of light freezing rain is possible tonight into Sunday morning, which could lead to a light glaze of ice. Strong west to northwest winds are possible on Sunday and Monday. Light accumulating snow combined with strong northwest winds could bring some blowing snow Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ002>005-011>013-023-025-090245- Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Wells-Foster- 842 PM CST Sat Dec 7 2024 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Rest of Tonight A Winter Weather Advisory has been issued for a glaze of ice tonight. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Winter Weather Advisory has been issued for a glaze of ice Sunday morning. See weather.gov/bis for details. Strong west to northwest winds are possible on Sunday and Monday. Light accumulating snow combined with strong northwest winds could bring some blowing snow Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Dec 8, 12:56 AM MST, 1 hour 15 minutes before
Special Weather Statement National Weather Service Bismarck ND 156 AM CST Sun Dec 8 2024 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-082100- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 156 AM CST Sun Dec 8 2024 /1256 AM MST Sun Dec 8 2024/ ...LIGHT SNOW WITH AREAS OF BLOWING SNOW POSSIBLE THIS EVENING THROUGH MONDAY MORNING ACROSS WESTERN AND CENTRAL NORTH DAKOTA... Light snow is expected to develop this evening through Monday morning across western and central North Dakota. Combined with strong northwesterly winds, areas of blowing snow may reduce visibility to as low as one half mile mainly while snow is falling. Slow down and use your headlights. Telken
Nearby
Wind Advisories in North Dakota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.